Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 28, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 5, 2015, 8:54 PM PDT for San Bernardino County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2015, 8:54 PM PDT (03:54 UTC)
- Expired
- Jul 6, 2015, 12:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 87 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 9:45 PM PDT | FLASH FLOOD | 20 Ne Essex, CA | CHP REPORTED THAT GOFFS ROAD WAS FLOODED BETWEEN US 95 AND FEENER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 3.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 3242 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
675
WGUS55 KVEF 060354
FFWVEF
CAC071-060700-
/O.NEW.KVEF.FF.W.0028.150706T0354Z-150706T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
854 PM PDT SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL MIDNIGHT PDT
* AT 853 PM PDT...LOCAL LAW ENFORCEMENT REPORTED A THUNDERSTORM
PRODUCING FLASH FLOODING ON GOFFS ROAD. THUNDERSTORM ACTIVITY
REMAINS IN THIS AREA AND CONTINUES TO PRODUCE HEAVY RAIN.
* THIS STORM WILL IMPACT GOFFS ROAD AS WELL INTERSTATE 40 IN
CALIFORNIA BETWEEN MILE MARKERS 106 AND 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3504 11487 3481 11484 3470 11523 3505 11524
$$
STACHELSKI1 follow-up statement
216 WGUS75 KVEF 060458 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 958 PM PDT SUN JUL 5 2015 CAC071-060508- /O.CAN.KVEF.FF.W.0028.000000T0000Z-150706T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 958 PM PDT SUN JUL 5 2015 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL SAN BERNARDINO COUNTY IS CANCELLED... HEAVY RAIN HAS ENDED IN THE GOFFS ROAD AREA...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES. LAT...LON 3504 11487 3481 11484 3470 11523 3505 11524 $$ STACHELSKI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:20 PM PDT, 7 hours 34 minutes earlier.
Area forecast discussion, Jul 5, 1:20 PM PDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 120 PM PDT SUN JUL 5 2015 .SYNOPSIS....MOIST AND UNSTABLE AIR WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH MONDAY BEFORE DRIER AIR BEGINS TO WORK INTO THE REGION TUESDAY. THIS WILL START A TREND OF DRYING CONDITIONS THAT WILL LAST THROUGH THE REMAINDER OF THE WEEK. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH THE WEEK. && .SHORT TERM...UPPER LEVEL DISTURBANCE LIFTING NORTHEAST HELPING TO GENERATE SOME FAIRLY STRONG AND LONG LIVED STORMS ACROSS THE EASTERN AND SOUTHERN AREAS OF THE CWA. MOST HAVE BEEN ANCHORED TO THE TERRAIN AND THEN NEW STORMS FORMING ON THE OUTFLOW BOUNDARIES OF THE OLDER STORMS. THIS TREND WILL LIKELY CONTINUE THROUGH THE AFTERNOON BEFORE SHIFTING NORTH BY LATE AFTERNOON AS THE DISTURBANCE LIFTS NORTH. CONVECTION COULD GO FAIRLY LATE THIS EVENING ACROSS THE NORTHERN ZONES BEFORE THE DISTURBANCE FINALLY MOVES AWAY. MOISTURE AND INSTABILITY WILL REMAIN ACROSS THE AREA MONDAY FOR ANOTHER DAY OF ISOLATED THUNDERSTORMS. DO NOT SEE ANY SPECIFIC TRIGGER FOR STORMS OTHER THAN HEATING AND TERRAIN. A DRYER SOUTHWEST FLOW IS EXPECTED TO PUSH THE MOISTURE EAST TUESDAY WITH JUST A FEW ISOLATED STORMS OVER THE FAR EAST CWA TUESDAY AFTERNOON. WEDNESDAY THROUGH THE END OF THE WEEK WE WILL SEE DRY CONDITIONS AS THE SOUTHWEST FLOW REMAINS IN PLACE. TEMPERATURES WILL ALSO REMAIN A FEW DEGREES BELOW NORMAL THROUGH THE WEEK. && .AVIATION...FOR MCCARRAN...SCATTERED THUNDERSTORMS WILL REMAIN IN THE VICINITY OF MCCARRAN THROUGH THE REMAINDER OF THE AFTERNOON. VARIOUS OUTFLOW BOUNDARIES LEADING TO VARIABLE WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. ANY STORM COULD ALSO LEAD TO MUCH LOWER CIGS ACROSS THE AREA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHRA/TSRA ARE WILL CONTINUE THROUGH THE AFTERNOON WITH THE MOST LIKELY STORMS OVER CLARK...MOHAVE...LINCOLN AND SAN BERNARDINO COUNTIES. A FEW STORMS WILL ALSO DEVELOP OVER THE SIERRA. ANY STORM WILL LEAD TO GUSTY AND ERRATIC WINDS WITH SPEEDS UP TO 40 MPH. VSBY/CIGS REDUCED TO MVFR OR LOWER ALONG WITH POSSIBLE MOUNTAIN OBSCURATIONS. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jul 5, 5:41 PM PDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
541 PM PDT SUN JUL 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 4 S HAIWEE 36.09N 117.96W
07/05/2015 INYO CA LAW ENFORCEMENT
WATER AND MUD FLOWING ACROSS HIGHWAY 395,
CHP ON SITE.
&&
COLocal storm report, Jul 5, 6:28 PM PDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
628 PM PDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HEAVY RAIN 6 NNE SUMMERLIN 36.27N 115.25W
07/05/2015 E0.35 INCH CLARK NV PUBLIC
SEVERAL STREETS HAD SEVERAL INCHES OF STANDING WATER ON
THEM IN FAR NORTHWEST LAS VEGAS INCLUDING TENAYA AND
AZURE AND FARM BETWEEN TENAYA AND TORREY PINES.
&&
STACHELSKILocal storm report, Jul 5, 7:08 PM PDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
708 PM PDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM FLASH FLOOD 12 N FIVE MILE RAWS 36.05N 117.95W
07/05/2015 INYO CA NEWSPAPER
MUD AND WATER WASHED ONTO ROADS NEAR THE COSO JUNCTION
REST AREA.
0614 PM FLASH FLOOD 2 E STOVEPIPE WELLS 36.60N 117.11W
07/05/2015 INYO CA LAW ENFORCEMENT
VEHICLES WERE REPORTED STUCK ON HIGHWAY 190 NEAR THE
MESQUITE SAND DUNES. WATER WAS REPORTED TO BE HALFWAY UP
THE SIDE OF VEHICLE TIRES.
&&
STACHELSKILocal storm report, Jul 5, 7:24 PM PDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
724 PM PDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD DEATH VALLEY JUNCTION 36.30N 116.41W
07/05/2015 INYO CA TRAINED SPOTTER
THE AMARGOSA OPERA HOUSE REPORTED SEVERAL INCHES OF WATER
FLOODED THE ENTIRE PARKING LOT AND THAT WATER HAD ENTERED
THE OPERA HOUSE AND WAS FLOODING IT.
&&
STACHELSKILocal storm report, Jul 5, 8:30 PM PDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
830 PM PDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM FLASH FLOOD 6 NNE ESSEX 34.81N 115.20W
07/05/2015 SAN BERNARDINO CA LAW ENFORCEMENT
TWO VEHICLES WERE REPORTED STUCK IN FLOODWATERS ON THE
GOFFS ROAD OFFRAMP.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:33 PM PDT | Flash Flood Warning | VEF | Inyo | 117 min |
| Jul 5, 6:12 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 5, 6:38 PM PDT | Flash Flood Warning | VEF | San Bernardino | 112 min |
| Jul 5, 7:11 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 2:04 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 2:57 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 4:02 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 6, 4:17 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 4:23 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 22 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.